Vol. 48, No. 1, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Completions and classical localizations of right Noetherian rings

Joachim Lambek and Gerhard O. Michler

Vol. 48 (1973), No. 1, 133–140

Given a right Noetherian ring R and a prime ideal P of R, the injective hull of the right R-module R∕P is a finite power of a uniquely determined indecomposable injective IP. One forms the ring of right quotients RP of R relative to IP and the right ideal M = PRP of RP generated by P. The M-adic and IP-adic topologies are compared; they turn out to coincide on every finitely generated RP-module when RP is a classical quasi-local ring with maximal ideal M. This condition also implies that R satisfies the right Ore condition with respect to the multiplicative set 𝒞(P) introduced by Goldie, that the M-adic completion RP of RP is the bicommutator of IP, and that RP is an n by n matrix ring over a complete local ring.

Mathematical Subject Classification
Primary: 16A08
Received: 7 June 1972
Published: 1 September 1973
Joachim Lambek
Gerhard O. Michler